MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reported indicated that the surgeon implanted a micl13.2,-16.0 diopter, implantable collamer lens in the patient's left eye (os).On (b)(6) 2017, the lens was explanted due to excessive vault, narrowing of the angle and shallowing of anterior chamber depth (acd).The lens was exchanged for a shorter lens and the problem was resolved.
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid, in lens case/vial.Visual inspection found no visible damage to the lens.(b)(4).
 
Additional Manufacturer Narrative
Date of event: it is corrected to "(b)(6) 2017" from "(b)(6) 2017".Implanted date: it is corrected from "unk" to "(b)(6) 2017".Date received by manufacturer is corrected to "30-nov-2017" from "17-nov-2017" in the initial mdr.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7155836
Report Number2023826-2017-01990
Device Sequence Number64037
Product Code MTA
UDI-Device Identifier00841542103411
UDI-Public00841542103411
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/17/2017
Supplement Date Received by Manufacturer01/10/2018
02/13/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/19/2018
02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR